MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION PS OXIN FEM SZ4 LT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. LEGION PS OXIN FEM SZ4 LT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71421214
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Arthritis (1723)
Date of Event 08/27/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Study: legion primary with verilast study (12-4042-01); subject: 70-002; ae#02: it was reported that after a legion ps oxinium system had been implanted.The subjects experienced worsening of retropatellar arthritis.This adverse events were treated with surgery.
 
Additional Manufacturer Narrative
D6(a): added implantation date.H10: the date of initial implantation was (b)(6) 2018 and.None of the devices were explanted during the revision for retro patellar replacement performed on (b)(6) 2020.Based on the findings in the revision report the retro patellar replacement was not a part of the initial tka procedure.The surgical report states, ¿this shows a pronounced retro patellar arthrosis with large cartilage baldness and considerable pannus attachments.Deformation of the lateral patella pole.Thus, correct indication for the implantation of a retro patellar replacement.¿ as mentioned in the revision operative report ¿the implants are fit and absolutely stable,¿ there is no indication of removal for the femoral component, the tibial insert component, or the tibial base component.
 
Additional Manufacturer Narrative
D4, h6.The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that based on the information provided the reason for the revision was for retropatellar osteoarthritis which could be progression of prior disease and not a mal-performance of the s&n device.The future impact to the patient beyond the revision cannot be determined.Should additional information becomes available this issue can be re-elevated.No further clinical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Possible causes could include but not limited to traumatic injury, joint tightness, material in use, patient reaction or loss of sterility.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
Section b4 was updated due to new information received.
 
Event or Problem Description
It was reported that after a tka performed on october 31, 2018 where a legion ps oxinium system had been implanted due to knee osteoarthritis, patellofemoral hypercompression syndrome and retropatellar osteoarthritis.The patient experienced no relief of symptoms and experienced worsening retropatellar arthritis with large cartilage glaces and considerable pannus deposits.The patient underwent an additional surgery on (b)(6) 2020, where a patellofemoral replacement was performed.The patient's outcome is unknown.

Brand Name
LEGION PS OXIN FEM SZ4 LT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks road
memphis, TN 38116
5123913905
MDR Report Key11616759
Report Number1020279-2021-02683
Device Sequence Number3397210
Product Code JWH
UDI-Device Identifier00885556029121
UDI-Public00885556029121
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K043440
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71421214
Device Catalogue Number71421214
Device Lot Number18DM22925
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer07/01/2021
08/24/2021
03/18/2022
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date07/01/2021
08/24/2021
03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient SexUnknown